amitriptyline - itching!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 6/14/2011 11:54 AM (GMT -6)   
Have been taking this for 5 days for abdominal pain (10mg) and have really bad itching and redness on my skin.
Anyone else had this?  It's like my skin is hypersensitive.
Doc says if it doesn't settle, I'll have to try another medication.
Tori xx

Forum Moderator - IBS and UC

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42499
   Posted 6/14/2011 12:35 PM (GMT -6)   
It sounds like you could be allergic to it. I hope that you find what is right and what works for you.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9664
   Posted 6/15/2011 9:09 AM (GMT -6)   
Sounds like an allergic reaction, once you stop this medicine take some benadryl to
help get some relief...allergic reactions can happen with medicines, don't panic
but keep your doctor advised of this ......and make a listing of this
reaction...well wishes to you...and keep us posted
**********************************************
* So many dx's I could write a book* "It would be nice if we could use the edit button in real life"...
********>^..^<********>^..^<*******

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 6/15/2011 10:06 AM (GMT -6)   
Have stopped taking it and have got an antihistimine. Even though I haven't taken it for a day, I am still itching and rashes are still coming up. Must take a bit of time to get out of the system.
My GI doctor has prescribed my Nortriptyline instead - I hope that Idn't have the same reaction.
Tori xx

Forum Moderator - IBS and UC

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42499
   Posted 6/15/2011 1:15 PM (GMT -6)   
Tori,

I hope that the nortriptyline works well for you. I am sorry that the other caused you such a terrible rash. I hope that the antihistimine helps you. It may take a couple of days to get out of your system. This must be horrible. Maybe some calamine lotion would help.

Take care, and keep posting here.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 6/15/2011 4:04 PM (GMT -6)   
Thanks Karen :-)
Hope I don't have the same problem with the Norotriptyline - it is within the same group of medications so am a bit concerned that the same might happen. Fingers crossed!
Tori xx

Forum Moderator - IBS and UC

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42499
   Posted 6/15/2011 5:30 PM (GMT -6)   
I hope that you don't too Tori,

Is there a reason that he picked the tricyclic antidepressants over ssri's and ssni's? These are older medications. There are so many new ones out there now.

I hope that this works for you. Keep us posted.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 6/16/2011 9:11 AM (GMT -6)   
He said that tricyclic antidepressants are also used for pain and they slow the bowel down so hopefully I will go to the toilet less.
Tori xx

Forum Moderator - IBS and UC

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42499
   Posted 6/16/2011 10:57 AM (GMT -6)   
I see,

I hope that this medication works for you. Have you had anymore itching? I hope not. I want to see you feel better, not worse.

Keep us posted on how you are doing Tori.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 6/16/2011 11:29 AM (GMT -6)   
Stopped the amitriptyline and have now stopped itching. Waiting a few days for everything to settle before starting the Nortriptyline.
Tori xx

Forum Moderator - IBS and UC

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42499
   Posted 6/16/2011 11:56 AM (GMT -6)   
I don't blame you for wanting to be med free before starting the other. I really hope this works for you. I know if I take a lot of my pain meds, they make me itch. So I am a little allergic to them. But it isn't as bad as you had, I am happy for that. But I can always tell when I took a pain pill because of that. It lets me know it is working. Because they do help with the pain. I am at the lower end of the pain med scale and hope to stay here.

Best wishes to you today Tori. I am glad that you are posting here.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 6/16/2011 2:30 PM (GMT -6)   
Thanks for your support Karen x
Tori xx

Forum Moderator - IBS and UC
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, July 22, 2018 2:14 AM (GMT -6)
There are a total of 2,984,131 posts in 327,186 threads.
View Active Threads


Who's Online
This forum has 161974 registered members. Please welcome our newest member, saadiansnw01.
241 Guest(s), 4 Registered Member(s) are currently online.  Details
Kent M., Hoagie, F8, huneri